MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCE45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/15/2023.D4: batch # 728a17.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with two ecr60g reload(b and c) present.Both reload was received partially fired 1/10.The device was tested for functionality in the straight position with both returned reloads and achieved its complete firing sequence without any difficulties.For test skin of the reload(c), the staple line and cut line were complete and the staples meet the staple release criteria.For test skin of the reload(b), the cut line was complete and the remaining staples meet the staple form release criteria and the staples meet the staple release criteria.After further investigate, the 1 double driver was found to be missing from the reload(b), causing two staples missing from the test skin.In addition, the cut was noted to be jagged due to a damaged knife.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.Please reference the instruction for use for more information.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object, or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.No conclusion could be reached on what may have caused the driver of the reload missing.Device history review a manufacturing record evaluation was performed for the finished device batch number 728a17, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the unk surgery, could not fire.Changed another one to continue the surgery, the same problem happened again.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/30/2024.D4: batch # 728a17.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with two ecr60g reload(b and c) present.Both reload was received partially fired 1/10.The device was tested for functionality in the straight position with both returned reloads and achieved its complete firing sequence without any difficulties.For test skin of the reload(c), the staple line and cut line were complete and the staples meet the staple release criteria.For test skin of the reload(b), the cut line was complete and the remaining staples meet the staple form release criteria and the staples meet the staple release criteria.After further investigate, the 1 double driver was found to be missing from the reload(b), causing two staples missing from the test skin.In addition, the cut was noted to be jagged due to a damaged knife.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.Please reference the instruction for use for more information.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object, or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on what may have caused the driver of the reload missing.Device history review: a manufacturing record evaluation was performed for the finished device batch number 728a17, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key18143031
Report Number3005075853-2023-08484
Device Sequence Number20830997
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public10705036014461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberPCE45A
Device Lot NumberX94R5V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR45G X2.; ECR45G X2.
Patient SexUnknown